72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

TAMOXIFEN HELP

8 REPLIES 8
ThePianist
Member

Re: TAMOXIFEN HELP

Hello. I have been taking tamoxifen since July and I have had a couple of months when I have had irregular bleeding. Of course I went into immediate panic and starting ringing all the medical people I could think of. I had to come off the pill when I found out I had BC so my body is still wondering what the hell is going on! I have just been for a scan to check that my uterus is ok, and the doctors are really happy that it is a side effect of the drugs and change from the pill, but they're going to do a hysteroscopy just to be sure. I can't fault the care and attention I have had from the NHS staff. Some people are reacting differently to this drug, but the thing is to try not to panic because it really is quite likely your body is just adjusting. One thing the gynaecologist said yesterday was that radiotherapy can interfere with your ovaries as well so don't be surprised if you get some irregular bleeding again after you have finished treatment. Just keep on top of things and get things checked out but try not to go into a blind panic. You are on their radar now and they will keep you right! Happy New Year.

Guest user
Not applicable

Re: TAMOXIFEN HELP

hi didnt see my bcn at the hospital today but phoned her when i got back she said this was normal during the first months of tamoxifen and just to have a 2wk break then start taking them again think i'll just start taking them again tomorrow and get the se out the way quicker hopefully xx
Alto
Member

Re: TAMOXIFEN HELP

There was an article published a little while ago that said the protective effects of Tamoxifen continued for much longer than was previously thought, so I'm sure you'll be fine stopping it now. 🙂
There are quite a few alternatives that you can take, so I imagine you'll be moved to one of those once they've checked you out fully and found out what's going on.

Jane xxx
Guest user
Not applicable

Re: TAMOXIFEN HELP

thanx got a planning meeting for rads today so will see my bcn there will keep you posted thanx xx
tracyld
Member

Re: TAMOXIFEN HELP

Hi Kerij,
So at your younger age you should still be having a monthly cycle, so your symptons I think are normal but your GP is being cautious as until your bloods are checked they do not know if you are post or pre menopausal . I know some ladies on here have had a hysterectomy so they may come on this forum and help you understand why . When do you see your BCN , let us know ow things work out for you. Love and Hugs Tracy xxx
Guest user
Not applicable

Re: TAMOXIFEN HELP

thanks for your replys im 39 tracy hopefully its sorted soon .
Annie22
Member

Re: TAMOXIFEN HELP

Some info I have read, suggests that Tamoxifen sometimes causes types of endometriosis (symptoms of which can be pain and bleeding). As Tracy says, it depends whether you are pre- or post- menopausal as to your risks. Tamoxifen gave me a blood clot in my jugular vein after 3 months on it and it was quite scary as it was undiagnosed for another 2 months until I was hospitalized. However, I was taken Tamoxifen immediately, once they understood what my problem was, and was off it for 3 weeks until a suitable alternative was found. I was reassured that being off it for this time, was unlikely to make a difference to my risk as it is a long-term drug, so I'm sure your doctor did the right thing.
Hope you can be reassured. There are plenty of alternatives to Tamoxifen, so I hope you'll be more comfortable soon and your symptoms will ease.
Annie

tracyld
Member

Re: TAMOXIFEN HELP

Hi Kerij,
I think it must depend on how old you are ? I am 48 and my periods stopped after my first lot of Chemo, so a Chemically induced Menopause. I too take Tamoxifen and it has never caused me to have another cycle. I will have been on tamoxifen for 2years next Feb 2013.It is a drug I hate with a passion as the lack of Oestrogen caused to have a bout of sever depression.
I hope you can get this sorted out with your BCN when you go next week and get peace of mind. I am sure your Oncologist will sort out some other drug therapy for you.
Take Care Love Tracy xx
Guest user
Not applicable

TAMOXIFEN HELP

Hi was just wondering if anyone could give me some advice ive been taking tamoxifen since 12th sept since then iv had a dreadfull pain in my pelvis and irregular bleeding i went to the doctor yesterday and he told me to stop taking them and took blood ive got my planning app for rads on mon so the doc said he'd have the blood test results for me going and told me to dicuss it with the breast nurse has this happened to anyone else im kinda scared not taking the tamoxifen my bc was stage 2 grade 2 invasive but the doc was adament for me to stop taking them xx